Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Riemann problems for nonstrictly hyperbolic $ 2\times 2$ systems of conservation laws


Authors: David G. Schaeffer and Michael Shearer
Journal: Trans. Amer. Math. Soc. 304 (1987), 267-306
MSC: Primary 35L65; Secondary 35L67, 58C27
DOI: https://doi.org/10.1090/S0002-9947-1987-0906816-5
MathSciNet review: 906816
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The Riemann problem is solved for $ 2 \times 2$ systems of hyperbolic conservation laws having quadratic flux functions. Equations with quadratic flux functions arise from neglecting higher order nonlinear terms in hyperbolic systems that fail to be strictly hyperbolic everywhere. Such equations divide into four classes, three of which are considered in this paper. The solution of the Riemann problem is complicated, with new types of shock waves, and new singularities in the dependence of the solution on the initial data. Several ideas are introduced to help organize and clarify the new phenomena.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35L65, 35L67, 58C27

Retrieve articles in all journals with MSC: 35L65, 35L67, 58C27


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1987-0906816-5
Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society